MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3274108
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, trend analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a leaking catheter was confirmed and the cause appeared to be use-related.The product returned for evaluation was one 4fr s/l powerpicc sv catheter.Usage residues were observed throughout the sample.A longitudinally aligned split was observed near the 6cm depth marking.An attempt to infuse water through the sample using a 12ml syringe revealed the white-luered lumen to be patent o infusion and aspiration with no observed leaks.During attempted infusion through the red-luered lumen, a spraying leak was observed emanating from the site of the aforementioned split.The catheter was fully occluded by blood products distal of the split.Tactile inspection of the sample revealed tensile weakness in the vicinity of the split.Microscopic inspection of the split revealed sharply defined granular edges.Material deformation and discoloration were observed in the vicinity of the split.The split characteristics, material deformation and tensile weakness were consistent with burst damage secondary to over-pressurization.The complete blood product occlusion suggested that attempted infusion of an occluded catheter may have contributed to the observed damage.The product ifu states ¿catheters that present resistance to flushing and aspiration may be partially or completely occluded.Do not flush against resistance.If the lumen will neither flush nor aspirate and it has been determined that the catheter is occluded with blood, a declotting procedure per institution protocol may be appropriate.¿ a lot history review (lhr) of recs1678 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported the picc was placed in the left upper arm, left basilica vein with 3cm external length.The catheter was secured with securacath.It was stated that the vascular access team notified that the picc was leaking, dressing saturated.The dressing was removed, line was flushed, and leakage was noted from insertion site.The catheter was removed and upon flushing, noted to be leaking near the 7cm mark.A peripheral iv was placed, and a new picc inserted the following day.

Brand Name
POWERPICC SV CATHETER 4F FULL TRAY (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8029170
Report Number3006260740-2018-03076
Device Sequence Number1435492
Product Code LJS
UDI-Device Identifier00801741027826
UDI-Public(01)00801741027826
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3274108
Device Catalogue Number3274108
Device Lot NumberRECS1678
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2018
Initial Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age17 YR
Patient Weight36